Entocort and the flu

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined Feb 2009
Total Posts : 529
   Posted 4/22/2009 11:38 PM (GMT -6)   
Hi everyone,

I've been on Entocort for about a month and a half now and it's really working wonders for me..I feel a million times better Crohn's-wise! My symptoms have mostly gone away, I'm getting a bit of pain still but nothing compared to what I was getting before. I'm really thankful that I didn't have to go on pred or anything stronger!

This morning though, I woke up with just a sore throat. Now I've got the fever, muscle pains, headache, sore throat and runny nose. I know that Entocort suppresses your immune system, so I was just wondering if I should ride it out or if you're supposed to call the doctor if you get sick while you're on steroids. I'm just amazed at how quickly this progressed, usually I don't get sick so suddenly. Is there anything I should be doing to take care of myself while I try to ride this out? I'm not sure how bad my fever is because I don't own a thermometer (lol), but I can feel my temperature going up pretty fast..even now I feel a lot warmer than I did a couple of hours ago :(

Elite Member

Date Joined Apr 2005
Total Posts : 14995
   Posted 4/23/2009 8:30 AM (GMT -6)   
I would call your doc and run it by him. I would not stop the Entocort though as it is a steroid and still needs to be weaned. Good luck and hope you get feeling better soon.
Gail*Nanners* Co-Moderator for Anxiety/Panic Forum
Been living with Crohn's Disease for 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, and Calcium and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia and Osteoarthritis and Anxiety. Currently my Crohns is in remission.
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

tall girl
Regular Member

Date Joined Apr 2009
Total Posts : 68
   Posted 4/23/2009 10:24 AM (GMT -6)   
I have been on Entecort for about 2 monthes. My husband got the flu in about week 3 of me taking Entecort. I tried to stay as far away from him as possible but to no avail- I ended up with it to. I also was afraid I would have problems due to the meds. I went to my doc who said to wait it out. He also said under no circumstances should I stop the entecort. My flu lasted a bit longer than my husbands but only by about a day. Nyquil was my best friend. I would call your doc and atleast let him know you are sick (you may be worse off than I was) and also ask him what OTC cold medicines are ok for you. Hope you feel better soon.
25/ Female DXed Crohn's 1/09
Many diet restictions
Entecort, Pentasa, Zantac, Fish Oil
Still confused and sometimes angry/frustrated
However I am learning to laugh at all this more often

Regular Member

Date Joined Feb 2009
Total Posts : 161
   Posted 4/23/2009 10:39 AM (GMT -6)   
Get in to see your doctor right away. If it truly is the flu there is prescription medication that can drastically reduce the duration and severity of your symptoms, but only if taken within a couple days of your symptoms starting. The diagnosis is a simple swab of the inside of your nose.

Veteran Member

Date Joined Apr 2006
Total Posts : 1884
   Posted 4/23/2009 5:29 PM (GMT -6)   
I hope you've called your doc. He might tell you to wait it out for a few days - it sounds viral right now, which means the antibiotics won't help -- even worse, the antibiotics also suppress your immune system, which is the last thing you need while trying to fight a virus.
My daughter does tend to get sick whenever she is on more than one pill of Entocort - the first day of the illness her fever went to 102, and she had such a bad sore throat that the student clinic thought she might have mono. The blood test was negative for mono, and the sputum test was negative for strep. It was "just" the flu.
Over the week she got worse, then better - but, while on two pills of Entocort, she was unable to gain any more traction, after a week, without going for the antibiotics. The Zithromax Z-pack cleared it right up.  
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 8:31 PM (GMT -6)
There are a total of 2,710,355 posts in 298,887 threads.
View Active Threads

Who's Online
This forum has 153429 registered members. Please welcome our newest member, Mattyice.
284 Guest(s), 13 Registered Member(s) are currently online.  Details
Cigafred, Break60, XxdavexX, TheITIS, Fl Drifter, Spiffy_, wanttobeme, Girlie, couchtater, xiantaej64, straydog, (Seashell), wierypete

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer